Alert archive / Nebraska / Flash Flood Watches in 2011
Flash Flood Watch 6, NWS North Platte, NE
NWS North Platte, NE issued this flash flood watch at Jul 12, 2011, 3:00 PM MDT for 6 counties in Nebraska. It took effect at Jul 12, 2011, 6:00 PM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2011, 3:00 PM MDT (21:00 UTC)
- In effect from
- Jul 12, 2011, 6:00 PM MDT
- Expired
- Jul 13, 2011, 5:56 AM MDT
- In force
- 12 hr
- Issued by
- NWS North Platte, NE
- Flood severity
- None
Counties Chase County, NE, Deuel County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 144 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 563 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
749 WGUS63 KLBF 122100 FFALBF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NORTH PLATTE NE 400 PM CDT TUE JUL 12 2011 ...HEAVY RAINFALL POSSIBLE AGAIN TONIGHT... .THUNDERSTORMS WITH HEAVY RAINFALL ARE LIKELY TO DEVELOP OVER NORTHEAST COLORADO AND MOVE NORTHEAST ACROSS SOUTHWEST NEBRASKA. THE THUNDERSTORMS ARE EXPECTED TO PRODUCE A QUICK 1 TO 2 INCHES OR MORE OF RAINFALL. RECENT RAINFALL HAS SATURATED THE GROUND WITH AS LITTLE AS ONE INCH OF RAIN IN AN HOUR NEEDED TO CREATE FLASH FLOODING. AREAS ACROSS THE SOUTHEASTERN PANHANDLE AND SOUTHWESTERN NEBRASKA COULD SEE FLASH FLOODING AS A RESULT OF THE HEAVY RAINFALL. NEZ056>059-069-070-130500- /O.NEW.KLBF.FF.A.0006.110713T0000Z-110713T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES- INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS...OGALLALA... GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER 400 PM CDT TUE JUL 12 2011 /300 PM MDT TUE JUL 12 2011/ ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST NEBRASKA AND THE EASTERN PANHANDLE OF NEBRASKA...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST NEBRASKA...CHASE...HAYES...KEITH... LINCOLN AND PERKINS. IN THE EASTERN PANHANDLE OF NEBRASKA... DEUEL. * FROM 7 PM CDT /6 PM MDT/ THIS EVENING THROUGH WEDNESDAY MORNING * THUNDERSTORMS WILL PUSH NORTHEAST ACROSS THE AREA TONIGHT. 1 TO 2 INCHES...WITH LOCALLY HIGHER AMOUNTS...OF RAINFALL WILL BE POSSIBLE TONIGHT. * THOSE LIVING ALONG RIVERS...STREAMS...AND CREEKS SHOULD PAY CLOSE ATTENTION TO WATER LEVELS IF HEAVY RAIN DEVELOPS. URBAN FLOODING IS LIKELY IN AREAS THAT ARE EXPERIENCING RIVER FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MASEK
1 follow-up statement
771 WGUS63 KLBF 131156 FFALBF FLOOD WATCH NATIONAL WEATHER SERVICE NORTH PLATTE NE 656 AM CDT WED JUL 13 2011 ...FLASH FLOOD WATCH CANCELED... .RAINFALL DID DEVELOP OVERNIGHT AND SHOWERS AND A FEW THUNDERSTORMS ARE TRACKING OVER PORTIONS OF WESTERN NEBRASKA THIS MORNING...HOWEVER THE HEAVY WIDESPREAD THUNDERSTORMS DID NOT MATERIALIZE. NEZ056>059-069-070-131300- /O.CAN.KLBF.FF.A.0006.000000T0000Z-110713T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES- INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS...OGALLALA... GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER 656 AM CDT WED JUL 13 2011 /556 AM MDT WED JUL 13 2011/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST NEBRASKA AND THE EASTERN PANHANDLE OF NEBRASKA HAS BEEN CANCELED. $$ HIRSCH
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood watch went out at Jul 12, 2:44 PM MDT, 16 minutes earlier.
Area forecast discussion, Jul 12, 2:44 PM MDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 344 PM CDT TUE JUL 12 2011 .SYNOPSIS... STATIONARY BOUNDARY HAS DIPPED INTO NRN KS TODAY. TEMPERATURES ARE WELL INTO THE 90S SOUTH OF THE BOUNDARY...WHILE CLOUDY WITH ISOLATED LIGHT SHOWERS AND TEMPERATURES IN THE 70S TO THE NORTH. UPPER LEVEL RIDGE CONTINUES TO DOMINATE THE SOUTHEAST CONUS...WITH THE MONSOON FLOW AROUND THE RIDGE LIGHTING UP CONVECTION OVER THE CENTRAL ROCKIES. NEXT SHORT WAVE DEFINED IN WATER VAPOR IMAGERY CROSSING THE 4 CORNERS REGION. ANOTHER WAVE IS FURTHER NORTH OVER NW WYOMING. && .SHORT TERM... TONIGHT WILL SEE ANOTHER SHORT WAVE MOVE NORTHEAST/EAST ACROSS THE CWA. SURF DEW PTS NOT AS HIGH AS YESTERDAY...HOWEVER MID AND UPPER LEVEL MOISTURE STILL PLENTIFUL...DUE TO LOWER LEVEL EASTERLY FLOW AND UPPER LEVEL MONSOON FLOW...TO PUT PRECIP H20 ABOVE 2 STANDARD DEVIATION. YESTERDAY MANY LOCATIONS RECORDED AROUND AN INCH OR MORE OF RAINFALL. HIGHEST AMOUNTS REPORTED IN THE SANDHILLS...WHERE FFG REMAINS HIGH DUE TO THE SANDY SOILS. OVER THE PAST WEEK MANY LOCATIONS HAVE SEEN 2 TO 4 INCHES...WITH HIGHEST AMOUNTS IN SOUTHWEST AND NORTH CENTRAL NEBRASKA. STILL SOME CONCERNS FOR FLASH FLOODING ALONG EXPECTED MCS TRACK...AND WILL PLACE AREAS WITH THE LOWEST FFG...SOUTHWEST NEB...IN A WATCH. SEE THE HYDRO PORTIONS OF THE DISCUSSION FOR MORE ABOUT TONIGHTS WEATHER/FLOODING POTENTIAL. TOMORROW MORNING MODELS CONTINUE LINGERING MCS OVER NORTH CENTRAL NEB. LIKELY STILL PRODUCING LOCALIZED HEAVY RAINFALL AND OVERNIGHT SHIFT WILL REEVALUATE FLOODING POTENTIAL THERE. OTHERWISE THE FRONT REMAINS NEARLY STATIONARY ANOTHER DAY. THUS WILL HAVE THE CHANCE FOR CLOUDS AND SPRINKLES/SHOWERS DURING THE DAY. EXPECTING A LITTLE MORE SUN WHICH SHOULD HELP TEMPS PUSH A LITTLE WARMER THAN TODAY...AROUND 80. TOMORROW NIGHT WILL SEE YET ANOTHER SHOT AT HEAVY RAINFALL. EXPECT ANOTHER MCS TO PUSH ACROSS THE REGION. MODELS BEGIN TO LIFT THE FRONT NORTHWARD...WHICH MAY PUSH THE RAINFALL NORTH OF THE INTERSTATE. WILL REEVALUATE TOMORROW THE POTENTIAL FOR HEAVY RAINFALL AND ANY FLASH FLOOD THREAT. BY THURSDAY THE RIDGE TO THE SOUTHEAST WILL BEGIN TO PUSH BACK TO THE NORTHWEST. THIS WILL PUSH THE FRONT TO THE NORTH AND ALLOW FOR WARMER TEMPS TO PUSH INTO THE REGION. HIGHS LIKELY TO SOAR TO AND ABOVE 90. ALSO EXPECT THE RAINFALL THREAT TO GO NORTH AS WELL. CAN NOT RULE OUT SOME ISOLATED STORMS PUSHING EAST OFF THE FRONT RANGE...HOWEVER NOT WIDESPREAD THUNDERSTORMS EXPECTED AT THIS TIME. .LONG TERM... FOR FRIDAY INTO THE FIRST OF NEXT WEEK. THE RIDGE WILL BECOME DOMINATE OVER THE CENTRAL PLAINS. HIGHS WELL INTO THE 90S ARE EXPECTED. SOUTHWEST NEB MAY PUSH INTO TRIPLE DIGITS...HOWEVER RECENT RAINFALL AND A SATURATED SOIL MAY DELAY TRIPLE DIGITS TO THE END OF THE WEEKEND OR FIRST OF NEXT WEEK. DEW POINTS STILL IN THE 60S WILL CREATE SOME HIGH HEAT INDEXES AND THE CAP SHOULD KEEP CLOUDS AND STORMS TO A MINIMUM. && .AVIATION... ANOTHER ACTIVE WEATHER NIGHT CAN BE EXPECTED ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. THUNDERSTORMS SHOULD DEVELOP OFF THE HIGHER TERRAIN OF EASTERN COLORADO...AND PUSH NORTHEAST THROUGH THE EVENING. STORM COVERAGE LOOKS TO INCREASE AS A LOW LEVEL JET DEVELOPS LATE THIS EVENING. STORMS...WHICH MAY PRODUCE VERY HEAVY RAIN SHOULD PASS NEAR IF NOT ON TOP OF THE LBF/VTN TERMINALS SOMETIME AFTER 06Z TONIGHT. HAVE INCLUDED A TEMPO TSRA GROUP FOR BOTH TERMINALS FROM 05Z TO 09Z AS WIDESPREAD PRECIPITATION LOOKS LIKELY. THE SEVERE THREAT WILL BE GREATEST ACROSS SOUTHERN NEBRASKA...AND OVER THE HIGHER TERRAIN OF WESTERN NEBRASKA...WHERE HAIL AND STRONG WIND GUSTS WOULD BE POSSIBLE...HOWEVER THE SEVERE THREAT SHOULD DIMINISH AS THE EVENING PROGRESSES. OTHERWISE...WITH THE THREAT OF STORMS BEING GREATEST OVERNIGHT...MAY NEED TO EXTEND THE TEMPO GROUP OR PLACE TSRA IN A PREVAILING CATEGORY AS THE TIMING OF THE EVENT BECOMES MORE APPARENT. FINALLY...HIGH SREF PROBS WOULD SUGGEST MVFR OR LOWER CATEGORY STRATUS IN THE WAKE OF THE DEPARTING STORMS...HAVE INCLUDED THIS POTENTIAL FOR LATE IN THE ONGOING TAF FORECAST. && .HYDROLOGY... HEAVY RAINFALL TO HEADLINE THE HYDROLOGY DISCUSSION TONIGHT INTO WEDNESDAY MORNING...WHICH WOULD POSSIBLY LEAD TO LOCALIZED FLASH FLOODING. A FLASH FLOOD WATCH WILL BE ISSUED FOR SOUTHWEST NEBRASKA FROM 00Z TO 12Z ON WEDNESDAY. EASTERLY FLOW CONTINUES TO INCREASE MOISTURE OVER THE REGION...WITH EXPECTED PRECIPITABLE WATER VALUES APPROACHING IF NOT EXCEEDING AN INCH AND THREE QUARTERS BY 06Z ON WEDNESDAY. CLIMATOLOGICAL SPEAKING...THIS WOULD PLACE THE PWAT VALUES IN THE 99TH PERCENTILE...OR GREATER THAN TWO STANDARD DEVIATIONS ABOVE THE MEAN. WITH COPIOUS ATMOSPHERIC MOISTURE IN PLACE...A SHORTWAVE WILL CROSS THE ROCKIES INTO THE CENTRAL PLAINS OVERNIGHT TONIGHT. CONVECTION SHOULD TRIGGER OVER THE HIGHER TERRAIN OF EASTERN COLORADO AND ORGANIZE INTO A COMPLEX WHICH WILL PUSH NORTHEAST. AIDED BY A STRENGTHENING LOW LEVEL JET...THIS COMPLEX OF STORMS WILL CONTINUE FROM SOUTHWEST THROUGH NORTH CENTRAL NEBRASKA BY SUNRISE ON WEDNESDAY BRINGING WIDESPREAD ONE INCH AN HOUR RAINFALL POTENTIAL. STORM MOTION WILL BE AN INHIBITING FACTOR FOR FLASH FLOODING...WITH SPEEDS GREATER THAN 10 KTS. HOWEVER...A WARM CLOUD DEPTH APPROACHING 12K FEET WILL MAKE FOR EFFICIENT RAIN MAKING STORMS. FURTHER...ONE HOUR FLASH FLOOD GUIDANCE IS AN INCH AND A QUARTER OR LESS OVER SOUTHWEST NEBRASKA...AS PREVIOUS STORMS HAVE LEFT THE AREA PRIME FOR FLOODING. THERE WAS DISCUSSION AS TO HOW FAR NORTH AND EAST TO EXTEND THE PROPOSED WATCH. FOR NOW...WILL ONLY INCLUDE THE SOUTHWEST...BUT MAY NEED TO ADD THE NORTHEASTERN COUNTIES LATER AS FFG SUGGESTS ONE HOUR GUIDANCE OF LESS THAN AN INCH OVER FAR EASTERN HOLT COUNTY. ALL IN ALL...THE RAIN LAST NIGHT HAS LEFT A LARGE PORTION OF THE FORECAST AREA PRIME FOR THE POTENTIAL OF FLOODING AND ADDITIONAL RAINFALL AMOUNTS OF TWO INCHES WILL FURTHER THE THREAT OVERNIGHT TONIGHT...THE HYDRO DESK MAY BE BUSY. && .LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FROM 7 PM CDT /6 PM MDT/ THIS EVENING THROUGH WEDNESDAY MORNING FOR NEZ056>059-069-070. && SYNOPSIS/SHORT TERM/EXTENDED...MASEK AVIATION/HYDROLOGY...JACOBS
Hazardous weather outlook, Jul 12, 2:40 PM MDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 340 PM CDT TUE JUL 12 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-132045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 340 PM CDT TUE JUL 12 2011 /240 PM MDT TUE JUL 12 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE AREA LATER TONIGHT. STORMS WILL INITIALLY DEVELOP OFF THE HIGHER TERRAIN OF EASTERN COLORADO AND MOVE NORTHEAST ACROSS SOUTHWESTERN NEBRASKA. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN AND SEVERE WIND GUSTS...WITH POSSIBLY A FEW LARGE HAIL STONES. STORMS WILL TRANSITION NORTHEAST THROUGH THE OVERNIGHT...WITH LESS OF A SEVERE THREAT...HOWEVER HEAVY RAINFALL WILL BECOME MORE OF A CONCERN...ESPECIALLY IN AREAS WHERE HEAVY RAIN HAS ALREADY OCCURRED IN RECENT NIGHTS. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR SOUTHWESTERN NEBRASKA THROUGH EARLY WEDNESDAY MORNING. THIS WATCH MAY NEED TO BE EXTENDED NORTHEAST INTO NORTH CENTRAL NEBRASKA IF HEAVY RAIN MATERIALIZES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAVY RAIN POTENTIAL WILL CONTINUE INTO WEDNESDAY AS THUNDERSTORMS ARE EXPECTED TO BE ONGOING ACROSS THE NORTHEAST THROUGH MID DAY. FOR LATE IN THE WEEK...THE PRIMARY THREAT MOVES AWAY FROM RAINFALL AND TOWARD HEAT AS TEMPERATURES CLIMB INTO THE 90S AREA WIDE WITH HIGH HUMIDITY EXPECTED. A HEAT ADVISORY MAY BE NEEDED LATER THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THIS EVENING. HOWEVER ISOLATED SEVERE WEATHER IS POSSIBLE. AS ALWAYS PLEASE RELAY ALL SEVERE WEATHER AND RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JACOBS
In the hours before
Local storm report, Jul 12, 9:02 AM MDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1002 AM CDT TUE JUL 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND DMG 14 SW NORTH PLATTE 40.99N 100.96W
07/11/2011 LINCOLN NE PUBLIC
METAL PORCH ROOF CURLED UP. SPLIT 9 FT TALL WILLOW TREE
IN HALF.
&&
MASEKThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 6:14 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 61 min |
| Jul 11, 6:19 PM MDT | Tornado Warning | LBF | Cherry | 41 min |
| Jul 11, 7:02 PM MDT | Tornado Warning | LBF | Cherry | 41 min |
| Jul 11, 7:12 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 63 min |
| Jul 11, 7:17 PM MDT | Tornado Warning | LBF | Cherry | 28 min |
| Jul 11, 7:23 PM MDT | Severe Thunderstorm Warning | LBF | Deuel | 67 min |
| Jul 11, 7:55 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 50 min |
| Jul 11, 8:40 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 65 min |
| Jul 11, 10:37 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, Logan, McPherson, Thomas | 53 min |
| Jul 11, 11:18 PM MDT | Tornado Warning | LBF | Thomas | 27 min |
Nearby
Flash Flood Watches in Nebraska, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.